|the Truth Doctor
Aug 12, 2006
I have so much respect 4 u because your honest-my latest side effect is my huge belly and total fatigue-I read that hgh works-any chance it will be approved? Larry Kramer's book excerpt posted on this site says drug companies never cure diseases because they wouldn't make money-When was the last time a disease was cured???As an honest man doesn't this make you lose faith as a Doctor who wants to save lives-After 18 years of aids-and every side effect now at 47 I think this last side effect-my totally disfigured body and need to sleep 18 hours per day-not to mention all lumps bumps and sores from fuzion injections-is going to be my final struggle-my fight is gone-why have any hope-It just seems like more suffering but in a different way-I am very sad-
| Response from Dr. Frascino
Human growth hormone (HGH) has been approved for quite some time; however, its effectiveness in treating lipohypertrophy related to HIV and its therapies remains in question. Any beneficial effects are transient and recur promptly when the drug is discontinued. Human growth hormone also carries significant risks and therefore the risk-benefit ratio needs to be carefully considered.
Regarding cures for diseases, science has made remarkable progress in areas too numerous to list. As for Larry Kramer's comments, they reflect only his personal opinion as an AIDS activist. My personal opinion as a physician, scientist and HIV/AIDS specialist is quite different. I respect Larry's opinion and give him credit for his efforts to raise awareness of the epidemic (ACT-UP, GMHC, etc.) and to speed up the FDA-drug-approval process. However, I do not believe drug companies are keeping a cure for AIDS under wraps just to make a profit.
I do agree you are "very sad." In fact, you sound clinically depressed. I suggest you talk to your HIV specialist about your feelings of hopelessness and fatigue, as they could both be related to depression, which is amenable to treatment.
I would also suggest you talk to your HIV specialist about your other concerns:
1. "Huge belly." I would not recommend HGH, but there may be other treatment modalities that may help.
2. "Lumps and bumps from Fuzeon." Some of this may be related to technique and site selection for your injections. Also, you might consider trying the needleless Bioject device. It's not yet approved in the U.S., but clinical trials are enrolling and you may well be a candidate for enrollment.
Finally, "why have any hope . . . ?" Because hope is what keeps all of us alive and kicking! I suggest you do both hope and kick!
I'm here if you need me.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling Lips A Symptom Of Acute HIV Infection?
- Night Sweats Worried It Could Be Ars
- Blood In Semen After Vaginal Sex Condom Broke Worried I Have HIV
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Itchy Vagina After Touching Skin Sign Of HIV AIDS
- Painful Red Spots After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.